Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Itching and burning legs, buttocks. Bumps when scratched. Bruise on thigh, no trauma

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1882 Questions
Hi, for a few weeks now i have been experiencing extreme itching and burning on my legs. mostly on my outer thighs but it also itches on my buttocks and calves. My skin will get these small bumps and even welts if i scratch or rub them the skin may break. I develop bruises on my outer thighs although i havent injured myself or struck anything. I do NOT bruise easily even if i do injure myself.
Posted Sat, 6 Apr 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 30 minutes later
Thanks for writing to us
From the description it seems you might be having urticarial eruptions where you get transient red bumps or wheals. Urticaria most commonly has no underlying cause however sometimes any drug intake,fever, infection or particular food like sea food, pickle or sour food may induce such rash.
To treat the same, you may take tablet cetirizine for few days and apply calamine lotion over the rashes.
Severe itching and scratching may lead to extravasation of blood from blood vessels and hence the bruising.
There is just one possibility that should be ruled out and that is scabies. In scabies the red bumps are persistent and itching is usually nocturnal.
Hope that answers your query. Should there be a doubt feel free to write back.
Take care

Above answer was peer-reviewed by
Follow-up: Itching and burning legs, buttocks. Bumps when scratched. Bruise on thigh, no trauma 4 minutes later
okay well i take Lamictal, Pristiq, and Trazadone. could any of these meds be causing this?
Answered by Dr. Kalpana Pathak 13 hours later
The drugs that you have mentioned are usually not implicated in causing urticaria.
We can consider a drug to be a culprit when its intake was associated with itchy rashes. In simpler words if you have been taking these medicines for long and itchy rashes are of recent onset then medicines cannot be the causative agent.
Hope that helps.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor